# SDR CA150102001

- Difficulty date: January 1, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 5,989 hours
- System (JASC): 2430 · DC Generating System
- Part: Bolt
- Part number: 2224150001
- Condition: Broken
- Location: Alternator Pivot
- Part time: 1,630 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT WAS SNAGGED FOR ALTERNATOR FAILURE DURING FLIGHT. INVESTIGATION FOUND THAT THE ALTERNATOR MOUNTING PIVOT BOLT BROKE HAD BROKEN. A NEW PIVOT BOLT AND MOUNTING BRACKET AND ALTERNATOR WERE INSTALLED. THE ENGINE WAS REPLACED 129.1 HOURS PRIOR TO FAILURE. DURING ENGINE REPLACEMENT THE ALTERNATOR AND MOUNTING SYSTEM WAS INSTALLED IAW DIAMOND BULLETIN DAC1-24-04 REV 3. RECORDS INDICATE THE BOLT HAD 1630.4 HOURS TIME IN SERVICE AND THE PREVIOUS BOLT WAS IN SERVICE 641.6 HOURS.  THIS IS A SEMI COMMON TYPE OF FAILURE WITH THIS INSTALLATION. IT APPEARS THAT THE BOLT IS SLIGHTLY TOO LONG FOR THE INSTALLATION AND WHEN TORQUED, THE BOLT SHANKS OUT JUST AS TORQUE IS REACHED, THEREFORE IT APPEARS TO BE PROPERLY TORQUED.
